Alert archive / Washington / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 11, NWS Spokane, WA
NWS Spokane, WA issued this severe thunderstorm warning at Jul 23, 2014, 4:00 PM PDT for Lincoln County, Spokane County, Stevens County, Washington. It was in force for 45 min. 26 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 23, 2014, 4:00 PM PDT (23:00 UTC)
- Expired
- Jul 23, 2014, 4:45 PM PDT
- In force
- 45 min
- Issued by
- NWS Spokane, WA
- Area
- Storm-based polygon
Counties Lincoln County, WA, Spokane County, WA, Stevens County, WA
The radar
The Spokane radar (KOTX), 13 km from the middle of the area, began a volume at 23:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 23, 4:00 PM PDT | TSTM WND GST 52 | 4 Sse Airway Heights, WA | I90 AND EXIT 272 |
| Jul 23, 4:04 PM PDT | TSTM WND DMG | 8 Sw Spokane, WA | TREES DOWN AT EXIT 272 ON I90 |
| Jul 23, 4:10 PM PDT | TSTM WND DMG | Spokane, WA | TREES DOWN NEAR RIVERPARK SQUARE IN DOWNTOWN SPOKANE |
| Jul 23, 4:10 PM PDT | TSTM WND GST 51 | 3 Wnw Fairchild Afb, WA | |
| Jul 23, 4:10 PM PDT | TSTM WND GST 61 | 5 Nw Airway Heights, WA | 61 MPH GUST AT NATIONAL WEATHER SERVICE |
| Jul 23, 4:10 PM PDT | TSTM WND GST 67 | 3 Se Airway Heights, WA | SPOKANE AIRPORT REPORTED 52 MPH WINDS WITH GUSTS TO 67 MPH WITH THUNDERSTORM. |
| Jul 23, 4:12 PM PDT | TSTM WND GST 54 | Fairchild Afb, WA | |
| Jul 23, 4:15 PM PDT | TSTM WND DMG | 9 Wnw Spokane, WA | TREE DOWN ACROSS GARFIELD ROAD. |
| Jul 23, 4:18 PM PDT | TSTM WND DMG | 1 Wsw Spokane, WA | *** 3 INJ *** SEVERAL PEOPLE INJURED BY FALLING TREE BRANCHES NEAR THE SPOKANE COUNTY COURTHOUSE AND WERE TAKEN TO THE HOSPITAL. |
| Jul 23, 4:18 PM PDT | TSTM WND DMG | 6 N Spokane, WA | LARGE TREE UPROOTED AT WHITWORTH UNIVERSITY. |
| Jul 23, 4:19 PM PDT | TSTM WND GST 65 | 6 Nnw Spokane, WA | FIVE MILE PRAIRIE |
| Jul 23, 4:20 PM PDT | TSTM WND DMG | 11 Nnw Spokane, WA | TREES DOWN ON POWERLINES AND ACROSS HIGHWAY 291 BETWEEN NINE MILE FALLS AND SUNCREST. |
| Jul 23, 4:25 PM PDT | TSTM WND DMG | 1 S Chattaroy, WA | *** 1 INJ *** DOWNED TREE LANDED ON CAR AND INJURED PERSON. |
| Jul 23, 4:25 PM PDT | TSTM WND DMG | 2 Nw Spokane, WA | SEVERAL DOWNED TREES AT DWIGHT MERKEL IN NORTHWEST SPOKANE. |
| Jul 23, 4:25 PM PDT | TSTM WND DMG | 3 Nw Spokane, WA | MULTIPLE TREES DOWN IN NORTHWEST SPOKANE. SEVERAL TREES LANDED ON HOUSES AND VEHICLES. POWER WAS OUT TO SOME RESIDENTS FOR 2 DAYS. |
| Jul 23, 4:25 PM PDT | TSTM WND GST 50 | 19 Ne Spokane, WA | ESTIMATED WINDS AT 40 TO 50 MPH |
| Jul 23, 4:25 PM PDT | TSTM WND GST 70 | Deer Park, WA | TRAINED SPOTTER REPORTED PEA SIZE HAIL HEAVY RAIN AND ESTIMATED WIND SPEED OF 70MPH. |
| Jul 23, 4:28 PM PDT | TSTM WND DMG | 3 Se Nine Mile Falls, WA | AT LEAST 17 LARGE TREES DOWN AT SUN DANCE GOLF COURSE. ONE DOWNED TREE DAMAGED THE CORNER OF A HOME AND ITS DECK. |
| Jul 23, 4:28 PM PDT | TSTM WND DMG | 3 Se Nine Mile Falls, WA | LARGE TREE DOWN THAT DAMAGED CORNER OF A HOME AND DECK. |
| Jul 23, 4:28 PM PDT | TSTM WND GST 51 | 6 Sse Cheney, WA | TURNBULL WILDLIFE REFUGE RAWS |
| Jul 23, 4:28 PM PDT | TSTM WND GST 53 | 4 Ene Spokane, WA | FELTS FIELD ASOS |
| Jul 23, 4:35 PM PDT | TSTM WND DMG | 4 E Deer Park, WA | 40 MOBILE HOMES AND MULTIPLE VEHICLES WERE DAMAGED BY FALLING TREES IN THE RIVERSIDE VILLAGE MOBILE HOME PARK. |
| Jul 23, 4:36 PM PDT | TSTM WND DMG | 1 S Chattaroy, WA | *** 1 INJ *** DOWNED TREE LANDED ON CAR AND INJURED PERSON. |
| Jul 23, 4:38 PM PDT | TSTM WND DMG | Deer Park, WA | *** 1 INJ *** TREE FELL ON CAR WITH PERSON INSIDE. |
| Jul 23, 4:38 PM PDT | TSTM WND DMG | Deer Park, WA | NUMEROUS TREES DOWN IN TOWN. MANY RESIDENTS WITHOUT POWER. |
| Jul 23, 4:40 PM PDT | TSTM WND GST 60 | Deer Park, WA | HEAVY RAIN, PEA SIZED HAIL AND WIND GUSTS UP TO 60MPH |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 20 storm reports to this severe thunderstorm warning; the first came 4 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 23, 3:09 PM PDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Spokane, WA (KOTX), launched 12:00Z, 11.0 hours before the alert went out and 85 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1236 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 124 m²/s²
- 0-3 km storm-relative helicity
- 100 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
816
WUUS56 KOTX 232300
SVROTX
WAC043-063-065-232345-
/O.NEW.KOTX.SV.W.0011.140723T2300Z-140723T2345Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SPOKANE WA
400 PM PDT WED JUL 23 2014
THE NATIONAL WEATHER SERVICE IN SPOKANE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EAST CENTRAL LINCOLN COUNTY IN EASTERN WASHINGTON...
SPOKANE COUNTY IN NORTHEAST WASHINGTON...
SOUTHEASTERN STEVENS COUNTY IN NORTHEAST WASHINGTON...
* UNTIL 445 PM PDT
* AT 400 PM PDT...DOPPLER RADAR INDICATED A LINE OF SEVERE
THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60
MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM
DAVENPORT TO MEDICAL LAKE TO CHENEY...AND MOVING NORTHEAST AT 50
MPH.
* LOCATIONS IMPACTED INCLUDE...
SPOKANE...CHENEY...LIBERTY LAKE...AIRWAY HEIGHTS...MEDICAL LAKE...
NINE MILE FALLS...DEER PARK...MILLWOOD...TOWN AND COUNTRY...OTIS
ORCHARDS...FAIRWOOD...GREEN ACRES...COUNTRY HOMES...SUNCREST...
TRENTWOOD...CHATTAROY...OTIS ORCHARDS-EAST FARMS...MEAD...DISHMAN
AND FAIRCHILD AFB.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS...DESTRUCTIVE HAIL...
DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR PROTECTION...MOVE TO
AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY
RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER
COVERS THE ROAD.
AREAS OF BLOWING DUST ARE EXPECTED NEAR AND AHEAD OF THE
THUNDERSTORMS. MOTORISTS CAN EXPECT POOR VISIBILITIES AND SHOULD
REDUCE SPEEDS ACCORDINGLY.
&&
LAT...LON 4804 11706 4767 11705 4728 11746 4750 11770
4755 11809 4783 11795 4805 11789 4805 11753
TIME...MOT...LOC 2300Z 210DEG 44KT 4757 11795 4753 11766 4737 11749
$$
GKOCH2 follow-up statements
327
WWUS56 KOTX 232312
SVSOTX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPOKANE WA
412 PM PDT WED JUL 23 2014
WAC043-063-065-232345-
/O.CON.KOTX.SV.W.0011.000000T0000Z-140723T2345Z/
LINCOLN WA-SPOKANE WA-STEVENS WA-
412 PM PDT WED JUL 23 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 PM PDT
FOR EAST CENTRAL LINCOLN...SPOKANE AND SOUTHEASTERN STEVENS
COUNTIES...
DAMAGING WINDS ARE SLAMMING THE NATIONAL WEATHER SERVICE.
SUSTAINED OVER 50 MPH WITH GUSTS TO 70 MPH POSSIBLE. DAMAGE IS
LIKELY WITH THIS GUST FRONT.
AT 411 PM PDT...THE PUBLIC REPORTED A LINE OF SEVERE THUNDERSTORMS
PRODUCING DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM 10 MILES WEST OF MEDICAL LAKE TO
NEAR FAIRCHILD AFB TO 7 MILES SOUTHEAST OF CHENEY...MOVING NORTHEAST
AT 50 MPH.
LOCATIONS IMPACTED INCLUDE...
SPOKANE...CHENEY...LIBERTY LAKE...AIRWAY HEIGHTS...MEDICAL LAKE...
NINE MILE FALLS...DEER PARK...MILLWOOD...TOWN AND COUNTRY...OTIS
ORCHARDS...FAIRWOOD...GREEN ACRES...COUNTRY HOMES...SUNCREST...
TRENTWOOD...CHATTAROY...OTIS ORCHARDS-EAST FARMS...MEAD...DISHMAN AND
FAIRCHILD AFB.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS...DESTRUCTIVE HAIL...
DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN
INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY
RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER
COVERS THE ROAD.
&&
LAT...LON 4804 11706 4767 11705 4728 11746 4750 11770
4755 11809 4783 11795 4805 11789 4805 11753
TIME...MOT...LOC 2311Z 210DEG 44KT 4762 11791 4758 11762 4742 11745
$$
SB737
WWUS56 KOTX 232332 RRA
SVSOTX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPOKANE WA
432 PM PDT WED JUL 23 2014
WAC043-063-065-232345-
/O.CON.KOTX.SV.W.0011.000000T0000Z-140723T2345Z/
LINCOLN WA-SPOKANE WA-STEVENS WA-
432 PM PDT WED JUL 23 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 PM PDT
FOR EAST CENTRAL LINCOLN...SPOKANE AND SOUTHEASTERN STEVENS
COUNTIES...
AT 430 PM PDT...THE PUBLIC REPORTED WIDESPREAD WIND DAMAGE
ASSOCIATED WITH A LINE OF SEVERE THUNDERSTORMS. SUSTAINED WINDS OF
50 MPH WITH GUSTS TO 70 MPH WERE OBSERVED WITH THESE STORMS. THESE
STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 9 MILES WEST OF
SUNCREST TO NEAR TOWN AND COUNTRY TO NEAR DISHMAN...MOVING NORTHEAST
AT 50 MPH.
A SECOND LINE OF STORMS AND POTENTIAL WINDS TO 60 MPH IS MOVING INTO
SOUTHERN PORTIONS OF SPOKANE AND LINCOLN COUNTIES.
LOCATIONS IMPACTED INCLUDE...
SPOKANE...CHENEY...LIBERTY LAKE...AIRWAY HEIGHTS...MEDICAL LAKE...
NINE MILE FALLS...DEER PARK...MILLWOOD...TOWN AND COUNTRY...OTIS
ORCHARDS...FAIRWOOD...GREEN ACRES...COUNTRY HOMES...SUNCREST...
TRENTWOOD...CHATTAROY...OTIS ORCHARDS-EAST FARMS...MEAD...DISHMAN AND
FAIRCHILD AFB.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS...DESTRUCTIVE HAIL...
DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN
INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY
RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER
COVERS THE ROAD.
&&
LAT...LON 4804 11706 4767 11705 4728 11746 4750 11770
4755 11809 4783 11795 4805 11789 4805 11753
TIME...MOT...LOC 2330Z 210DEG 44KT 4778 11778 4774 11749 4758 11732
$$
SBWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Spokane, WA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 23, 3:44 PM PDT, 16 minutes earlier.
Area forecast discussion, Jul 23, 3:44 PM PDT, 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPOKANE WA
344 PM PDT WED JUL 23 2014
.SYNOPSIS...
A STRONG STORM SYSTEM AND ASSOCIATED COLD FRONT WILL MOVE THROUGH
THE REGION AND TONIGHT, BRINGING SEVERE THUNDERSTORMS PRODUCING
LARGE HAIL, STRONG WIND, FREQUENT LIGHTNING WITH POCKETS OF HEAVY
RAIN. COOL AND WINDY WEATHER IS EXPECTED FOR THURSDAY WITH LESS
CHANCES OF THUNDERSTORMS. TEMPERATURES WILL REBOUND BY THE
WEEKEND AND BE ACCOMPANIED BY DRY CONDITIONS. HOT WEATHER WILL
RETURN TO THE AREA ON SUNDAY AND EARLY NEXT WEEK.
&&
.DISCUSSION...
REST OF THE AFTERNOON AND TONIGHT...
...SEVERE THUNDERSTORMS CONTINUE BE A THREAT THROUGH THIS
EVENING OVER MUCH OF THE REGION...
SEVERE THUNDERSTORMS WERE MOVING THROUGH EAST SLOPES OF THE
CASCADES THROUGH MUCH OF THE DAY WITH FLASH FLOODING NEAR SOME OF
THE RECENT BURN AREAS SUCH AS THE CARLTON COMPLEX AND MILL CANYON
FIRES. FLASH FLOOD WARNINGS HAD BEEN ISSUED IN THIS REGION SINCE
EARLY AFTERNOON. ALONG WITH THE HEAVY RAIN THERE HAD ALSO BEEN
REPORTS OF HAIL AS LARGE AS A QUARTER.
RADAR AND SATELLITE CONTINUE TO SHOW THE PROGRESSION OF THE COLD
FRONT AND STRONG THUNDERSTORMS PROGRESSING THROUGH THE CASCADES,
OKANOGAN REGION AND SOUTHERN WASHINGTON AS OF 2 PM. THESE STORMS
WILL CONTINUE TO PROGRESS SWIFTLY NORTH AND EAST THROUGH THIS
EVENING WITH A POTENTIALLY DAMAGING AND DEADLY COMBINATION OF
FREQUENT LIGHTNING, POSSIBLE GOLF BALL SIZED HAIL, STRONG WIND
GUSTS TO 60 MPH AND VERY HEAVY RAIN CAUSING LOCALIZED FLASH
FLOODING.
OVERALL ESTIMATES OF STORMS REACHING THE MAJOR METRO AREAS OF
SPOKANE AND COEUR D'ALENE AS EARLY AS 3 PM AND PROGRESSING INTO
THE NORTHEAST MOUNTAINS OF WASHINGTON AND IDAHO PANHANDLE SHORTLY
THEREAFTER. IT IS HIGHLY URGED TO TAKE SHELTER THIS AFTERNOON AND
EVENING IN A STURDY BUILD UNTIL THE THE THREAT OF THESE
THUNDERSTORMS PASS. THE OVERALL THREAT OF WIDESPREAD SEVERE
THUNDERSTORMS SHOULD PASS BY LATE EVENING BUT THUNDERSTORMS WILL
PERSIST OVERNIGHT NEAR THE CANADIAN BORDER UNTIL AROUND MIDNIGHT.
BEHIND THE COLD FRONT AND THUNDERSTORMS, WIND WILL CONTINUE TO BE
STRONG WITH 35 MPH GUSTS LASTING INTO THE LATE EVENING HOURS.
PLEASE CONTINUE TO CHECK FREQUENTLY ON THE EVOLUTION OF THIS
DANGEROUS SITUATION FROM LOCAL RADIO AND TELEVISION NEWS SOURCES
AND THE NWS SPOKANE WEB SITE AT HTTP://WEATHER.GOV/SPOKANE.
THURSDAY THROUGH SATURDAY...
SHOWERS WILL STILL LINGER OVER THE MOUNTAINS ESPECIALLY NORTH AND
EAST IN THE IDAHO PANHANDLE. TEMPERATURES WILL BE COOLER THURSDAY
WILL A COOL NIGHT THURSDAY NIGHT. GOING INTO FRIDAY AND SATURDAY
MOUNTAIN SHOWERS WILL BE GREATLY DIMINISHED AND A WARMING TREND
WILL BEGIN AS HIGH PRESSURE BUILDS INTO THE REGION. TC
SUNDAY THROUGH WEDNESDAY: THE HEAT RETURNS TO THE INLAND
NORTHWEST. HIGH PRESSURE BUILDS OVER THE AREA FOR AN EXTENDED
PERIOD OF HOT WEATHER. BUT THERE ARE SOME FLIES IN THE OINTMENT.
BOTH THE ECMWF AND GFS SHOW A LITTLE RIPPLE IN THE FLOW COMING UP
FROM THE SOUTHWEST SOMETIME SUNDAY OR MONDAY. THIS BRINGS MOISTURE
INTO THE AREA WHICH COULD BRING A THREAT OF HIGH-BASED (I.E.
MOSTLY DRY) THUNDERSTORMS. THE BEST CHANCE WOULD BE OVER SOUTHEAST
WASHINGTON AND THE SOUTHERN PANHANDLE FOR MONDAY. AFTER THAT WAVE,
CONVECTION SHOULD MAINLY BE CONFINED TO THE SOUTH OF OUR AREA, BUT
THAT COULD CHANGE WITH THE NEXT FORECASTS.
THE OTHER AFFECT OF THIS MOISTURE IS THAT IT WILL PLAY HAVOC WITH
THE TEMPERATURES FOR MONDAY. CLOUDS OVERNIGHT COULD RESULT IN RATHER
BALMY LOW TEMPERATURES. CLOUDS DURING THE DAY COULD SHAVE A FEW
DEGREES OFF THE HIGH TEMPERATURES. AT THIS POINT I COOLED
TEMPERATURES A BIT FOR MONDAY AFTERNOON. RJ
&&
.AVIATION...
18Z TAFS: LOW PRESSURE OFF THE COAST WILL SHIFT MOVE INLAND OVER
THE NEXT 24 HOURS. WIDESPREAD RAIN...HEAVY AT TIMES WILL BE NEAR
KEAT WITH EMBEDDED LIGHTNING STRIKES. STRONGER STORMS EXPECTED TO
DEVELOP IN THE BASIN AND TRACK EAST TOWARD THE WA/ID BORDER ARND
00Z BRINGING THE POTENTIAL FOR DAMAGING WINDS, HAIL, AND HEAVY
DOWNPOURS. GUSTY WINDS WILL FOLLOW IN THE WAKE OF COLD FRONT
PASSAGE LATE AFTERNOON AND INTO THE OVERNIGHT PERIODS. LINGERING
SHOWERS OVER THE NORTHERN MOUNTAINS FOR THURSDAY BUT ALL TAF SITES
DRY OUT OVERNIGHT. /SB
&&
.PRELIMINARY POINT TEMPS/POPS...
SPOKANE 51 71 50 76 54 84 / 70 20 10 0 0 0
COEUR D'ALENE 53 67 49 75 48 82 / 70 30 10 0 0 0
PULLMAN 49 69 45 75 44 83 / 60 10 0 0 0 0
LEWISTON 57 78 54 83 55 91 / 40 10 0 0 0 0
COLVILLE 53 71 50 79 48 87 / 80 30 10 0 0 0
SANDPOINT 54 66 48 73 47 81 / 80 40 10 0 0 0
KELLOGG 52 65 49 73 49 81 / 80 30 10 0 0 0
MOSES LAKE 56 75 53 83 53 89 / 60 10 0 0 0 0
WENATCHEE 57 73 56 82 60 87 / 60 20 0 0 0 0
OMAK 54 74 52 82 53 88 / 80 20 10 0 0 0
&&
.OTX WATCHES/WARNINGS/ADVISORIES...
ID...SEVERE THUNDERSTORM WATCH UNTIL 10 PM FOR NORTH IDAHO
WA...SEVERE THUNDERSTORM WATCH UNTIL 10 PM FOR EAST CENTRAL
WASHINGTON NORTHEAST AND SOUTHEAST WASHINGTON.
FLASH FLOOD WATCH UNTIL 11 PM PDT THIS EVENING FOR EAST SLOPES
NORTHERN CASCADES- OKANOGAN VALLEY-WENATCHEE AREA.
&&Hazardous weather outlook, Jul 23, 3:21 PM PDT, 39 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPOKANE WA 321 PM PDT WED JUL 23 2014 IDZ001>004-026-027-WAZ031>033-035>038-242230- NORTHERN PANHANDLE-COEUR D'ALENE AREA-IDAHO PALOUSE- CENTRAL PANHANDLE MOUNTAINS-LEWISTON AREA- LEWIS AND SOUTHERN NEZ PERCE COUNTIES-NORTHEAST BLUE MOUNTAINS- LOWER GARFIELD AND ASOTIN COUNTIES-WASHINGTON PALOUSE- UPPER COLUMBIA BASIN-SPOKANE AREA-NORTHEAST MOUNTAINS- OKANOGAN HIGHLANDS- 321 PM PDT WED JUL 23 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH IDAHO... NORTH CENTRAL IDAHO...EAST CENTRAL WASHINGTON...NORTH CENTRAL WASHINGTON...NORTHEAST WASHINGTON AND SOUTHEAST WASHINGTON. .DAY ONE...THIS AFTERNOON AND TONIGHT A THREAT OF STRONG TO ISOLATED SEVERE THUNDERSTORMS EXISTS WEDNESDAY AFTERNOON AND EVENING. SOME THUNDERSTORMS MAY PRODUCE STRONG AND POTENTIALLY DAMAGING WINDS...HAIL AND HEAVY RAINFALL. THE HIGHEST THREAT OF STORMS COMES BETWEEN 2 PM AND 10 PM. A SEVERE THUNDERSTORM WATCH HAS BEEN ISSUED THROUGH 10 PM PDT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. WAZ041>043-242230- WENATCHEE AREA-EAST SLOPES NORTHERN CASCADES-OKANOGAN VALLEY- 321 PM PDT WED JUL 23 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WENATCHEE AREA-EAST SLOPES NORTHERN CASCADES-OKANOGAN VALLEY. .DAY ONE...THIS AFTERNOON AND TONIGHT THE POTENTIAL FOR LOCALLY HEAVY RAINFALL ASSOCIATED WITH SHOWERS AND THUNDERSTORMS WILL INCREASE NEAR THE NORTHERN CASCADES WEDNESDAY. A FLASH FLOOD WATCH HAS BEEN ISSUED FOR THE WENATCHEE AREA...EAST SLOPES NORTHERN CASCADES...AND OKANOGAN VALLEY THROUGH WEDNESDAY EVENING. IN ADDITION A THREAT OF STRONG THUNDERSTORMS EXISTS WEDNESDAY AFTERNOON AND EVENING. SOME THUNDERSTORMS MAY PRODUCE STRONG WINDS...SMALL HAIL. THE HIGHEST THREAT OF STORMS COMES BETWEEN 1 PM AND 9 PM. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. WAZ034-044-242230- MOSES LAKE AREA-WATERVILLE PLATEAU- 321 PM PDT WED JUL 23 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL WASHINGTON AND EAST CENTRAL WASHINGTON. .DAY ONE...THIS AFTERNOON AND TONIGHT A THREAT OF STRONG TO ISOLATED SEVERE THUNDERSTORMS EXISTS WEDNESDAY AFTERNOON AND EVENING. SOME THUNDERSTORMS MAY PRODUCE STRONG AND POTENTIALLY DAMAGING WINDS...HAIL AND HEAVY RAINFALL. THE HIGHEST THREAT OF STORMS COMES BETWEEN 2 PM AND 10 PM. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
In the hours before
Local storm report, Jul 23, 2:59 PM PDT, 1 hour 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPOKANE WA
259 PM PDT WED JUL 23 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0245 PM HAIL 1 SE POMEROY 46.46N 117.58W
07/23/2014 M1.50 INCH GARFIELD WA EMERGENCY MNGR
EMERGENCY MANAGER REPORTED HAIL UP TO PING PONG SIZE JUST
SOUTH OF POMEROY
&&
LNISBETSpecial weather statement, Jul 23, 3:00 PM PDT, 1 hour before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SPOKANE WA 300 PM PDT WED JUL 23 2014 WAZ037-038-232245- NORTHEAST MOUNTAINS-OKANOGAN HIGHLANDS- 300 PM PDT WED JUL 23 2014 ...A STRONG THUNDERSTORM WILL AFFECT NORTHEAST MOUNTAINS...OKANOGAN HIGHLANDS... AT 259 PM PDT...A STRONG THUNDERSTORM WAS 11 MILES SOUTHWEST OF COLVILLE...MOVING NORTH AT 30 MPH. WIND GUSTS OF 50 TO 55 MPH AND NICKEL SIZE HAIL ARE POSSIBLE WITH THIS STORM. THIS STORM MAY CONTINUE TO STRENGTHEN. LOCATIONS IMPACTED INCLUDE... COLVILLE...KETTLE FALLS...MARCUS...BOYDS...RICE...EVANS AND INCHELIUM. LAT...LON 4834 11809 4836 11821 4880 11811 4876 11770 TIME...MOT...LOC 2159Z 197DEG 28KT 4845 11810 SB
Local storm report, Jul 23, 3:14 PM PDT, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPOKANE WA
314 PM PDT WED JUL 23 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0245 PM HEAVY RAIN 2 ESE FALLS CREEK CAMPG 48.62N 120.11W
07/23/2014 M0.80 INCH OKANOGAN WA BROADCAST MEDIA
FIRST BUTTE RAWS REPORTED 0.80 OF RAIN IN THE LAST HOUR.
&&
LNISBETLocal storm report, Jul 23, 3:22 PM PDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPOKANE WA
322 PM PDT WED JUL 23 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0322 PM HAIL 1 S PULLMAN 46.72N 117.16W
07/23/2014 E1.50 INCH WHITMAN WA TRAINED SPOTTER
PING PONG SIZE HAIL WITH WIND GUSTS OF AT LEAST 40 MPH.
&&
LNISBETSpecial weather statement, Jul 23, 3:31 PM PDT, 29 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SPOKANE WA 331 PM PDT WED JUL 23 2014 WAZ033-035-036-232315- WASHINGTON PALOUSE WA-SPOKANE AREA WA-UPPER COLUMBIA BASIN WA- 331 PM PDT WED JUL 23 2014 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN LINCOLN...NORTH CENTRAL WHITMAN...SOUTHERN SPOKANE AND EAST CENTRAL ADAMS COUNTIES UNTIL 415 PM PDT... AT 329 PM PDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 24 MILES EAST OF RITZVILLE...OR 32 MILES SOUTHWEST OF CHENEY...MOVING NORTHEAST AT 35PH. DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... CHENEY...MEDICAL LAKE...FAIRCHILD AFB...ST. JOHN...SPANGLE... MALDEN...LAMONT...EWEN...WINONA...MARSHALL...PLAZA...FOUR LAKES... TYLER...EWAN...REVERE...AMBER AND PINE CITY. PRECAUTIONARY/PREPAREDNESS ACTIONS... TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. && A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM PDT WEDNESDAY AFTERNOON FOR NORTH CENTRAL WASHINGTON. LAT...LON 4691 11777 4704 11810 4762 11767 4746 11719 TIME...MOT...LOC 2229Z 212DEG 45KT 4706 11787 EK
Local storm report, Jul 23, 3:46 PM PDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPOKANE WA
346 PM PDT WED JUL 23 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0315 PM HEAVY RAIN TONASKET 48.71N 119.44W
07/23/2014 M0.28 INCH OKANOGAN WA CO-OP OBSERVER
0.28 RAIN IN 10 MINUTES
0315 PM HAIL 3 NW PULLMAN 46.76N 117.21W
07/23/2014 M1.25 INCH WHITMAN WA TRAINED SPOTTER
1.25 HAIL, 55 MPH WINDS
0330 PM HAIL 3 NW PULLMAN 46.76N 117.21W
07/23/2014 M1.25 INCH WHITMAN WA TRAINED SPOTTER
HAIL UP TO HALF DOLLAR SIZE REPORTED. WINDS SPEEDS UP TO
55 MPH OBSERVED. HEAVY RAIN UP TO 0.25 REPORTED IN 10
MINUTES
&&
LNISBETThe office that day
Everything else NWS Spokane, WA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 23, 12:55 PM PDT | Flash Flood Warning | OTX | Okanogan | 3 hr |
| Jul 23, 1:26 PM PDT | Severe Thunderstorm Warning | OTX | Okanogan | 40 min |
| Jul 23, 1:41 PM PDT | Flash Flood Warning | OTX | Chelan | 3 hr |
| Jul 23, 2:08 PM PDT | Flash Flood Warning | OTX | Chelan | 5 hr |
| Jul 23, 2:41 PM PDT | Severe Thunderstorm Warning | OTX | Garfield, Whitman | 49 min |
| Jul 23, 2:43 PM PDT | Areal Flood Advisory | OTX | Okanogan | 3 hr |
| Jul 23, 2:51 PM PDT | Special Weather Statement | OTX | Okanogan | 24 min |
| Jul 23, 2:56 PM PDT | Special Weather Statement | OTX | Lincoln | 34 min |
| Jul 23, 3:00 PM PDT | Special Weather Statement | OTX | Stevens | 45 min |
| Jul 23, 3:13 PM PDT | Severe Thunderstorm Warning | OTX | Ferry, Stevens | 47 min |
| Jul 23, 3:22 PM PDT | Severe Thunderstorm Warning | OTX | Whitman | 38 min |
| Jul 23, 3:31 PM PDT | Special Weather Statement | OTX | Whitman | 44 min |
| Jul 23, 3:37 PM PDT | Severe Thunderstorm Warning | OTX | Asotin, Garfield, Whitman | 38 min |
| Jul 23, 3:59 PM PDT | Severe Thunderstorm Warning | OTX | Stevens | 31 min |
| Jul 23, 4:01 PM PDT | Severe Thunderstorm Warning | OTX | Spokane, Whitman | 44 min |
| Jul 23, 4:09 PM PDT | Special Weather Statement | OTX | Ferry | 66 min |
| Jul 23, 4:22 PM PDT | Severe Thunderstorm Warning | OTX | Pend Oreille, Stevens | 53 min |
| Jul 23, 4:26 PM PDT | Severe Thunderstorm Warning | OTX | Douglas, Ferry, Grant, Lincoln, Okanogan, Stevens | 49 min |
| Jul 23, 4:40 PM PDT | Severe Thunderstorm Warning | OTX | Lincoln | 35 min |
| Jul 23, 4:58 PM PDT | Severe Thunderstorm Warning | OTX | Ferry, Okanogan | 77 min |
Nearby
Severe Thunderstorm Warnings in Washington, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.